MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1422160-J
Medical Device Problem Codes Complete Blockage (1094); Deformation Due to Compressive Stress (2889); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Failure of Implant (1924); Ischemia (1942)
Date of Event 07/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the alto abdominal aortic aneurysm stent system and two abbott (non-endologix) perclose proglide devices; this index procedure is outside the indications of use due to the use of adjunctive devices not compatible with the alto system per device ifu.Approximately seventeen days post initial procedure, the patient presented emergently with diminished foot pulses, claudication and a kinked limb.The physician elected to treat the patient via successful open femoral-tibial thrombectomy and reinforcing the ovation ix limb by implanting a gore (non-endologix) balloon expandable stent.Note: the physician believes the proglide devices may have caused the kink.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the right limb occlusion and mild buckling of the right limb stent were confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the this event is anatomy-related due to the following contributing factors; the 105 degree angulation in the right external iliac artery, the right limb was off ifu as the diameter was 7.5mm (should be 8-25mm) and the pre existing peripheral artery disease.The final patient status was discharged on the second postoperative day home following revascularization of the right leg.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g4: date received by manufacturer has been updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key12291781
Report Number3008011247-2021-00085
Device Sequence Number11713987
Product Code MIH
UDI-Device IdentifierM701TVIL1422160J1
UDI-Public+M701TVIL1422160J1/$$3240315FS03122116E
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/15/2024
Device Model NumberTV-IL1422160-J
Device Catalogue NumberTV-IL1422160-J
Device Lot NumberFS031221-16
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer09/19/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FILL POLYMER, SN (B)(4) ; OVATION IX ILIAC LIMB, SN (B)(4) ; OVATION IX ILIAC LIMB, SN (B)(4) ; PERCLOSE PROGLIDE (NON-ENDOLOGIX); PERCLOSE PROGLIDE (NON-ENDOLOGIX)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR